question-icon

What causes clonus post intake of Azithromycin and Zithromax?

default
Posted on Wed, 18 May 2016
Question: I had pneumonia and was treated with azithromycin and zitromac. After which i had clonus.
doctor
Answered by Dr. Ajay Panwar (24 minutes later)
Brief Answer:
Please describe the symptoms.

Detailed Answer:
Hi XXXXXXX
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar a 'neurologist',here to answer your query.

'Clonus' is a term given to involuntary rhythmic muscle contractions.It is often a sign that we elicit while examining the patient.Being a sign and not a symptom,this is often not the presenting complaint of a patient.Probably you are referring to some jerky movements,which you had after getting treated for pneumonia.

I shall answer this at best,but please mention some more details beforehand-
1)Do you actually mean 'myoclonus' by 'clonus'?Its better if you can describe the symptoms in words.
2)Are these jerks generalized or restricted to some part of the body?
3)How much time back did they start?With how much time frame was it related to pneumonia treatment?
4)Have they remained static,improved or worsened since then?
5)Any other past medical history or disease history?
6)Did you ever had fits or loss of consciousness?

I shall be glad to have you in follow-up with the above details so that I can answer this well.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar (43 minutes later)
Ankle clonus. Foot drop.

Happen after the pneumonia.

10 months later the same.

No other medical problem

High cholesterol.
doctor
Answered by Dr. Ajay Panwar (10 hours later)
Brief Answer:
Is it bilateral or unilateral?Bladder and sensory involvement?

Detailed Answer:
Hi XXXXXXX
Thanks for being in follow-up and providing further details.

Foot drop is usually a lower motor neuron feature and ankle clonus is upper motor neuron.So,just this much history is not enough to arrive at a diagnosis.Please let me know-
1)If both the lower limbs are involved or one of them?If unilateral-whether right or left?
2)Is there any history of bladder involvement?
3)Is there a history of loss of sensations?Any sensory level?
4)Was the foot drop acute or gradual in onset?
5)What about the reflexes?Are they normally present or not?

Is it possible for you to upload the document where the neurologist noted down your examination findings?That's because neurological examination findings are crucial to arrive at a diagnosis in your case.

I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1826 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes clonus post intake of Azithromycin and Zithromax?

Brief Answer: Please describe the symptoms. Detailed Answer: Hi XXXXXXX Thanks for being on healthcaremagic.com. I am Dr.Ajay Panwar a 'neurologist',here to answer your query. 'Clonus' is a term given to involuntary rhythmic muscle contractions.It is often a sign that we elicit while examining the patient.Being a sign and not a symptom,this is often not the presenting complaint of a patient.Probably you are referring to some jerky movements,which you had after getting treated for pneumonia. I shall answer this at best,but please mention some more details beforehand- 1)Do you actually mean 'myoclonus' by 'clonus'?Its better if you can describe the symptoms in words. 2)Are these jerks generalized or restricted to some part of the body? 3)How much time back did they start?With how much time frame was it related to pneumonia treatment? 4)Have they remained static,improved or worsened since then? 5)Any other past medical history or disease history? 6)Did you ever had fits or loss of consciousness? I shall be glad to have you in follow-up with the above details so that I can answer this well. Regards Dr.Ajay Panwar, MD,DM(Neurology)